[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Bob's follow up report on his Humalog adventure

> As an experiment, if I woke with
> this rapid pulse, then treated these "normal" nocturnal BGs with hypo
> remedy (glucose tabs), I would wake with a normal BG. I thought I was going
> hypo, then bouncing quickly back up.
> Doc could not understand this. If I was truly hypo when wakened by this
> symptom (which we discussed as the liver dumping its store of glucose)
> *AND* I treated this as a hypo even with a normal BG, then how could my
> waking BG possibly be normal? The math and chemistry simply didn't add up -

Yes, I think it does add up.  The bg levels in your fingers do not 
mirror what happens in your body core until 10 - 20 minutes have gone 
by and the blood has a chance to circulate out to the capillaries in 
the skin.  I suspect that you are relatively sensitive to a low and 
that the low was comming on rapidly (VERY). Your treatment of the low 
which may only have been in the 60's or 70's internally at the time 
of testing may simply have been reversed by glucose. This does not in 
any way negate the allergic reaction, only explains that with some 
sensitivity + the allergic reaction, you got some warning.

Re: Lily - seems she has some kind of bug that produces mild nausea 
for a day or two. Mom has it now.  Very mild but also really screws 
up bg's.  I am going to get her stable on Velosulin for a week or two 
then we will try going back to Humalog.  Post-prandial highs are 
tough with the regular. After going off Humalog it becomes VERY 
apparent that there is a quality of life issue with it's use.  It is 
significantly easier to live on Humalog as opposed to Velosulin (at 
least for a kid).

email @ redacted
Insulin-Pumpers website   http://www.bizsystems.com/Diabetes/